CSN Login
Members Online: 11

Retuxin side effects

bringo
Posts: 1
Joined: Feb 2012

I have been receiving retuxin maintainence treatments every 6 months for the last 9 years. After my last treatment in October, I developed a fever and flu type symptoms 3 weeks later. Then, my joints and muscles began to ache so bad, I had trouble walking or lifting. Next, about 4 weeks after that, my body began to swell,hands,arms,legs,feet. Then I started getting a buzzing in my ear, which I still have. Has anyone ever experienced these symptoms. I've been to several doctors and have not gotten a definite answer. Could this possibly be a reaction to my retuxin treatment over the length of time? Has anyone else ever been on retuxin maintainence as long as I have??

allmost60's picture
allmost60
Posts: 3171
Joined: Jul 2010

Hi Bringo,
Welcome to the group. Wow...when I read you've been on Rituxan for 9 years I was stunned! I started my Rituxan maint a year ago on Feb 14th. My doctor has me scheduled for a total of 2 years maint and then after that,if no new problems occur, we will do the "watch and wait". I was under the assumption that Rituxan maint consisted of only 2 years. I was diagnosed with Follicular NHL-stage3(groin,abdomen and neck)-grade2-typeA in June of 2010. I did 6 rounds of CVP-R chemo and then went on the R-maint. Maybe you could share what sub type of Lymphoma you were diagnosed with and treatments thus far, as I find it amazing that Rituxan can be used for such a long time. You definetely have my curiosity peeked! To answer your question, no..I have NOT experienced the side effects you are experiencing, other than achey joints and fatigue, but like I said before..I've just starting my second year on it. I hope you will stick with the group, because your cancer history could be so helpful to all of us. Hope to hear more from you...Best wishes...Sue

anliperez915's picture
anliperez915
Posts: 755
Joined: Sep 2011

Hi Bringo,
I just wanted to drop by and say hi! I can't believe you have taken Rituxan for so long. I've only taken it a couple of weeks and it has done a number on me. I was wondering if this is the first time that you felt any symptoms in the nine yrs. you have taken the medicine? Please take care of yourself and let us know how things are going for you!

Sincerely,
Liz

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network